Thunderstorm Wind, Cayuga
- When
- September 29, 6:50 AM EST
- Where
- Cayuga County, Auburn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.933, -76.567
Scattered trees down throughout county.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Sep 29, 5:50 AM EST, 1 hour earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
650 AM EDT THU SEP 29 2005
.SHORT TERM (THU-FRI)...
UPDATE -
SVR WATCH BEING EXTENDED ACROSS ENTIRE CWA.
PVS DISCUSSION -
POTENT DIGGING TROF DIVING INTO OHIO VALLEY ATTM WITH ATTENDANT SFC
BASED COLD FRONT SPREADING A LARGE AREA OF SHOWERS TOWARD WESTERN
LAKE ONTARIO. ALSO IN PLACE IS RATHER VIGOROUS LLJ AND STRONG ISO
COUPLET.
FROPA INTO OUR FA APPEARS LIKE IT WILL BE 14-15Z IN FINGER LAKES
THROUGH CENTRAL SO TIER. MUCH COOLER AIR IS BEHIND FRONT AND THIS
WILL KEEP TEMPS FROM RISING MUCH...IF AT ALL...THIS AFTERNOON. THE
COUPLET TRACKS OVER THE NORTHERN FINGER LAKES INTO SOUTHERN QUEBEC.
IT APPEARS FROM THIS TRACK THE HIGHEST WINDS WILL BE NORTH OF OUR
REGION. HOWEVER WE WILL BE ON FRINGE OVER CURRENT ADVSY AREA WHERE
WINDS MAY BE SUSTAINED OVER 30 KTS AT TIMES...WITH HIGHER GUSTS
EXPECTED. THIS AREA IS ALSO MORE FAVORABLE GIVEN LACK OF FRICTION.
OTHER CONCERN IS COLD TEMPS OVERNIGHT. WE SHOULD CLEAR OUT WITH
LIGHT WINDS AFTER 6Z. OBSERVABLE AIRMASS UPSTREAM AGREES WITH MOS
GUIDANCE TO SUPPORT TEMPS IN MID 30S IN VALLEYS WITH A FEW COLDER
SPOTS LIKELY. THIS JUSTIFIES ISSUANCE OF FROST ADVSY. WILL HOLD OFF
OVER WYOMING VALLEY WHERE TEMPS WILL BE A LITTLE MILDER...AND ALSO
OVER THE NEAR LAKE COUNTIES. THIS AREA WILL BE PRONE TO LAKE EFFECT
-RW OVERNIGHT, KEEPING TEMPS FROM FALLING TOO FAR.
FRIDAY LOOKING LIKE A NICE DAY AS ATMOSPHERE DRIES OUT SIGNIFICANTLY
BY MID MORNING. FORECASTING A MOSTLY SUNNY AFTERNOON THOUGH TEMPS
WILL BE MUCH COOLER THAN RECENT MAXES. RIDGE BEGINS TO BUILD FOR THE
WEEKEND. DJP
&&
.LONG TERM (FRI NIGHT - WED)...
TRANQUIL LONG TERM PD AS SFC HIPRES AND RDDG ALOFT BLD INTO THE ARE
AND REMAIN IN CNTRL. H5 HGTS BLD ABV 591 DM SUNDAY WHILE H8 TEMPS
RCH 14C OR BETTER. THIS WILL BRING TEMPS ABV NRML SUNDAY AND REMAIN
SO THRU THE PD. SHRT WV APRCHS FOR THE FIRST PART OF THE
WORKWEEK...BUT RDGG HOLDS FAST AND PUSHES ENERGY AND WEAK PCPN NORTH
OF THE FCST AREA. FLWD HPC GUID CLOSELY FOR TEMPS HWVR LTR MODEL
RUNS SHOW TEMPS MAY BE EVEN WRMR THAN CRNTLY FCST. DGM.
&&
.AVIATION (29/06Z TO 30/06Z)...
DURING THE EARLY MORNING HOURS A MID DECK WILL SPREAD ACROSS THE
AREA WITH SOUTHERLY WINDS INCREASING TO 12-18 KTS SUSTAINED WITH
GUSTS TO 25-30 KTS. A STRONG COLD FRONT WILL CROSS THE REGION BTW
14-16Z IN CENTRAL NEW YORK AND AROUND 17Z AT AVP. A 3 TO 4 HOUR
PERIOD OF LIGHT RAIN IS EXPECTED WITH THE FRONT WITH OCCASIONAL
MVFR CONDITIONS DUE TO VSBY/CIG RESTRICTIONS. POST FRONTAL THROUGH
MID AFTERNOON, NW WINDS WILL INCREASE TO 15-25 KTS SUSTAINED WITH
GUSTS TO 30-35 KTS. CIGS BEHIND FRONT WILL GENERALLY RANGE IN THE
MVFR CATEGORY WITH IMPROVEMENT TO VFR LATE THIS AFTERNOON. BY 23Z,
WINDS WILL DIMINISH TO AROUND 10 KNOTS WITH VFR CONDITIONS IN
SCATTERED CLOUDS AT 4K FT. RRM
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...WIND ADVISORY LATE TNGT INTO THURSDAY FINGER LAKES/WRN MOHAWK
VLY AND SRN TUGHILL PLATEAU.
FROST ADVISORY OVERNIGHT FOR ALL COUNTIES EXCEPT YATES,
SENECA, S CAYUGA, ONONDAGA.
SEVERE THUNDERSTORM WATCH THIS MORNING ALL COUNTIES.
.PA...FROST ADVISORY OVERNIGHT FOR BRADFORD, WYOMING, SUSQUEHANNA, N
WAYNE.
SEVERE THUNDERSTORM WATCH THIS MORNING ALL COUNTIES.HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 646 AM EDT THU SEP 29 2005 NYZ015>018-300715- ONONDAGA NY-SENECA NY-SOUTHERN CAYUGA NY-YATES NY- 646 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS MORNING. A WIND ADVISORY IS IN EFFECT TODAY. GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE TAPERING OFF TOWARD EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NEEDED THIS MORNING. NYZ009-036-037-300715- MADISON NY-NORTHERN ONEIDA NY-SOUTHERN ONEIDA NY- 436 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS MORNING. A WIND ADVISORY IS IN EFFECT TODAY. GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE TAPERING OFF TOWARD EVENING. A FROST ADVISORY IS IN EFFECT OVERNIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NEEDED THIS MORNING. NYZ022>025-044>046-055>057-062-PAZ038>040-043-300715- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- NORTHERN WAYNE PA-OTSEGO NY-SCHUYLER NY-STEUBEN NY-SULLIVAN NY- SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-WYOMING PA- 436 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS MORNING. GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE TAPERING OFF TOWARD EVENING. A FROST ADVISORY IS IN EFFECT OVERNIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NEEDED THIS MORNING. PAZ044-047-048-072-300715- LACKAWANNA PA-LUZERNE PA-PIKE PA-SOUTHERN WAYNE PA- 436 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS MORNING. GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE TAPERING OFF TOWARD EVENING. ISOLATED FROST IS POSSIBLE FRIDAY MORNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NEEDED THIS MORNING. DJP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 421 AM EDT THU SEP 29 2005 NYZ015>018-022>025-055-PAZ038-291200- BRADFORD-CHEMUNG-ONONDAGA-SCHUYLER-SENECA-SOUTHERN CAYUGA-STEUBEN- TIOGA-TOMPKINS-YATES- 421 AM EDT THU SEP 29 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 824 IN EFFECT UNTIL 9 AM EDT FOR THE FOLLOWING AREAS... IN NEW YORK THIS WATCH INCLUDES 9 COUNTIES IN CENTRAL NEW YORK CAYUGA CHEMUNG ONONDAGA SCHUYLER SENECA STEUBEN TIOGA TOMPKINS YATES IN PENNSYLVANIA THIS WATCH INCLUDES 1 COUNTY IN NORTHEAST PENNSYLVANIA BRADFORD THIS INCLUDES THE CITIES OF...AUBURN...CORNING...ELMIRA... HORNELL...ITHACA...OWEGO...PENN YAN...SAYRE...SENECA FALLS... SYRACUSE...TOWANDA AND WATKINS GLEN. RRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 656 AM EDT THU SEP 29 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-291700- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 656 AM EDT THU SEP 29 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 825 IN EFFECT UNTIL 1 PM EDT FOR THE FOLLOWING AREAS... IN NEW YORK THIS WATCH INCLUDES 8 COUNTIES IN CENTRAL NEW YORK BROOME CHENANGO CORTLAND DELAWARE MADISON ONEIDA OTSEGO IN SOUTHEASTERN NEW YORK SULLIVAN IN PENNSYLVANIA THIS WATCH INCLUDES 6 COUNTIES IN NORTHEAST PENNSYLVANIA LACKAWANNA LUZERNE PIKE SUSQUEHANNA WAYNE WYOMING THIS INCLUDES THE CITIES OF...BINGHAMTON...COOPERSTOWN... CORTLAND...DELHI...HAZLETON...HONESDALE...MILFORD...MONTICELLO... MONTROSE...NORWICH...ONEIDA...ONEONTA...ROME...SCRANTON... TUNKHANNOCK...UTICA...WALTON AND WILKES-BARRE. ...SEVERE THUNDERSTORM WATCH NUMBER 824 REMAINS VALID UNTIL 9 AM EDT FOR THE FOLLOWING AREAS... IN NEW YORK THIS WATCH INCLUDES 9 COUNTIES IN CENTRAL NEW YORK CAYUGA CHEMUNG ONONDAGA SCHUYLER SENECA STEUBEN TIOGA TOMPKINS YATES IN PENNSYLVANIA THIS WATCH INCLUDES 1 COUNTY IN NORTHEAST PENNSYLVANIA BRADFORD THIS INCLUDES THE CITIES OF...AUBURN...CORNING...ELMIRA... HORNELL...ITHACA...OWEGO...PENN YAN...SAYRE...SENECA FALLS... SYRACUSE...TOWANDA AND WATKINS GLEN. RRM
The Binghamton radar (KBGM), 94 km away, was scanning. The volume nearest the first event began at 11:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
Scattered trees down throughout county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474744.